Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 4, 2019Gilmer County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 4, 2019, 4:04 PM EDT for Gilmer County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2019, 4:04 PM EDT (20:04 UTC)
Expired
Aug 4, 2019, 4:30 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Gilmer County, GA

The radar

The Atlanta radar (KFFC), 141 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

947 
WWUS82 KFFC 042004
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Sun Aug 4 2019
 
GAZ007-042030-
Gilmer GA-
404 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 430 PM EDT...

At 404 PM EDT...a strong thunderstorm was over Ellijay...moving
southeast at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Cartecay, Pisgah, Cherry Log, Roy and
Mountaintown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3472 8425 3470 8425 3455 8444 3455 8447
      3456 8447 3456 8448 3455 8448 3455 8450
      3456 8450 3456 8451 3471 8462 3483 8446
TIME...MOT...LOC 2004Z 316DEG 5KT 3472 8448 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:01 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 4, 3:01 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
301 PM EDT Sun Aug 4 2019

.SHORT TERM /Tonight through Monday Night/...

Atmosphere is beginning to recover in the wake of morning heavy
rain/storms as decaying MCV drifts northeast toward upstate South
Carolina. Scattered showers and storms have redeveloped mainly south
of I-20 where better instability exists. Due to the rain and cloud
cover, temperatures are a bit cooler than usual, ranging from the
60s in the higher elevations of NE GA to the mid 80s across middle
GA.

All of this is happening within a broad and persistent longwave
trough over the Southeast region. With one wave kicking out away
from the area, upstream energy from Tennessee is expected to cross
the area later tonight through Monday. This will continue the threat
for scattered showers and storms, mainly during daytime hours,
though don't expect to see a repeat from this morning happening
tomorrow morning. Things appear to stabilize and clear out tomorrow
night for much of the area as no real forcing mechanisms are noted
within weak but deep W-NW flow (at least through early Tues AM).

DJN.83

.LONG TERM /Tuesday through Sunday/...

No significant changes made to the long-term forecast grids through
the extended forecast period. Region remains under varying degrees
of northwesterly upper flow in the transition between the southern
rockies/south plains upper ridge and the shallow trough over the
western Atlantic. Please see the previous Long-Term Forecast
Discussion below.

20

Previous LONG TERM Forecast Discussion /Monday Night through
Saturday/...

Synoptically, the overall weather pattern will continue to be
heavily influenced by the high-amplitude upper-level ridging over
the four corners region, and the seasonal Bermuda high pressure
pattern over the Atlantic. Between the two, upper-level troughing
will continue to help destabilize the southeastern US. With
continuous Gulf flow suppling moist air into the region with PWATS
between 1.5-2", isolated to scattered storms can be expected each
afternoon and evening of the long term period. However, these
precip chances will be less in the long term than for the previous
week. the primary difference being the upper-level trough axis
finally moving east of the forecast area, placing the area in
northeast flow and reducing forcing for storms through next
weekend. The only exception will be a weaker shortwave trough that
is expected to move through on Wednesday, which will give the
highest rain chances until the weekend. With this pattern, diurnal
storms tend to be more suppressed, but with ample monsoonal
moisture wrapping around the high pressure out west the area may
be more prone for nocturnal MCSs. Conditions will have to be
monitored throughout the week, for the potential development of
these complexes.

Thiem

&&

AVIATION...
18Z Update...
Earlier morning Mesoscale Covective Vortex (MCV) continues to
drift northeast across north GA with much of the deeper convection
now occurring over South Carolina. Remnant clouds with a few -SHRA
lingering from ATL to AHN will generally result in VFR conditions.
E-NE winds around ATL likely driven by weak wake low behind precip
shield to east, but expect winds to turn more W-NW later today.
Convective redevelopment likely where better sfc heating occurs
(from CSG to MCN) through sunset. Low confidence in low clouds
impacting TAF sites overnight. Winds remains light.

//ATL Confidence...18Z Update...
Low to Medium on lower vsby and ceilings tonight.
Medium on convective redevelopment later today/tonight.
Medium to high on wind speed/direction.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  88  68  92 /  30  30  30  20
Atlanta         70  87  71  90 /  40  30  30  20
Blairsville     63  80  62  84 /  50  30  20  20
Cartersville    69  88  69  92 /  40  20  20  20
Columbus        72  89  72  92 /  40  40  40  30
Gainesville     69  86  69  90 /  30  30  20  20
Macon           70  89  70  92 /  40  30  30  30
Rome            69  88  69  93 /  40  20  20  10
Peachtree City  69  88  70  92 /  40  30  30  20
Vidalia         72  91  72  93 /  50  40  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....20
AVIATION...DJN.83
Hazardous weather outlook, Aug 4, 3:08 PM EDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
308 PM EDT Sun Aug 4 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
308 PM EDT Sun Aug 4 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered showers and thunderstorms will continue into the early
evening hours. A few storms could be strong to severe with gusty
winds, heavy rain and lightning, the primary threats. The heavy rain
could create localizing flooding.

Overnight, patchy fog is possible as light winds interact with wet
conditions near the surface. Visibilities may be less than 1 mile at
times, resulting in more difficult driving conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered showers and thunderstorms are expected to continue each
afternoon and evening through the week. A few storms could become
strong to severe with gusty winds, heavy rain, and frequent cloud to
ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotter
are encouraged to report unusual storm activity to NWS Peachtree
City.

In the hours before

Special weather statement, Aug 4, 3:08 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sun Aug 4 2019

GAZ074-085-097-041945-
Washington GA-Johnson GA-Laurens GA-
308 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 345 PM EDT...

At 308 PM EDT...a line of strong thunderstorms was along a line
extending from near Hebron to near Tuckers Crossroad to near
Chappells Mill...and moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Dublin, Sandersville, Wrightsville, East Dublin, Davisboro, Tennille,
Dudley, Harrison, Oconee, Riddleville, Spann, Downs, Donovan, Tuckers
Crossroad, Pringle, Lovett, New Home, Brewton and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3249 8269 3253 8307 3276 8293 3300 8298
      3308 8263 3306 8263 3306 8261 3305 8262
      3303 8260 3301 8255 3287 8252 3283 8252
      3281 8251 3278 8250
TIME...MOT...LOC 1908Z 265DEG 19KT 3293 8292 3276 8289 3260 8299

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 4, 3:16 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Sun Aug 4 2019

GAZ013-014-041945-
Dawson GA-Pickens GA-
316 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON AND EASTERN
PICKENS COUNTIES UNTIL 345 PM EDT...

At 316 PM EDT...a strong thunderstorm was over Lake Tamarack, or near
Jasper...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jasper, Nelson, Amicalola Falls State Park, Sequoyah Lake, Lake
Tamarack, Hollis Lathem Reservoir, Marblehill, Tate, McKee, Juno and
Fausett Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3455 8419 3447 8410 3435 8426 3438 8426
      3438 8437 3450 8447 3455 8441 3455 8437
      3456 8437 3456 8435 3458 8433 3458 8431
      3457 8429 3457 8426 3458 8425
TIME...MOT...LOC 1916Z 315DEG 7KT 3451 8434

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 4, 3:51 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT Sun Aug 4 2019

GAZ074-076-085-086-097-042015-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-Laurens GA-
351 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WASHINGTON...NORTHWESTERN EMANUEL...JOHNSON AND NORTHEASTERN LAURENS
COUNTIES UNTIL 415 PM EDT...

At 351 PM EDT...a line of strong thunderstorms was along a line
extending from near Davisboro to near Donovan to near Brewton...and
moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Dublin, Louisville, Wrightsville, East Dublin, Wadley, Davisboro,
Adrian, Bartow, Kite, Spann, Donovan, Blundale, Pringle, Lovett,
Moxley, New Home, Meeks, Brewton, Colemans Lake and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3275 8231 3251 8257 3251 8265 3250 8265
      3249 8264 3250 8266 3257 8295 3278 8272
      3302 8260 3304 8229 3293 8227 3284 8232
      3282 8227
TIME...MOT...LOC 1951Z 275DEG 18KT 3295 8259 3278 8268 3262 8285

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 4, 3:58 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT Sun Aug 4 2019

GAZ097-042030-
Laurens GA-
358 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAURENS COUNTY UNTIL
430 PM EDT...

At 357 PM EDT...a strong thunderstorm was near Cadwell, or 13 miles
northeast of Eastman...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cadwell, Rentz, Lowery and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3219 8302 3231 8308 3241 8303 3234 8273
      3233 8275 3233 8274 3231 8272 3228 8276
      3227 8276 3227 8277 3220 8286 3220 8289
      3216 8296
TIME...MOT...LOC 1957Z 292DEG 17KT 3230 8299

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 4, 4:00 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Sun Aug 4 2019

GAZ110-042030-
Telfair GA-
400 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TELFAIR COUNTY UNTIL 430
PM EDT...

At 400 PM EDT...a strong thunderstorm was near Workmore, or 7 miles
south of McRae...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
McRae, Lumber City, Scotland, Towns and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3184 8293 3201 8300 3207 8286 3206 8286
      3205 8281 3202 8278 3201 8273 3196 8269
      3192 8265 3192 8268 3191 8268 3190 8269
      3190 8270 3186 8276
TIME...MOT...LOC 2000Z 253DEG 14KT 3195 8289

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 4, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Sun Aug 4 2019

GAZ007-042030-
Gilmer GA-
404 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 430 PM EDT...

At 404 PM EDT...a strong thunderstorm was over Ellijay...moving
southeast at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Cartecay, Pisgah, Cherry Log, Roy and
Mountaintown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3472 8425 3470 8425 3455 8444 3455 8447
      3456 8447 3456 8448 3455 8448 3455 8450
      3456 8450 3456 8451 3471 8462 3483 8446
TIME...MOT...LOC 2004Z 316DEG 5KT 3472 8448

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:53 PM EDTSpecial Weather StatementFFCRockdale37 min
Aug 4, 6:03 AM EDTSpecial Weather StatementFFCPaulding27 min
Aug 4, 9:33 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Forsyth, Hall, Jackson, Madison and 3 more57 min
Aug 4, 10:30 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Hall, Jackson, Madison, Oconee and 1 more60 min
Aug 4, 11:02 AM EDTAreal Flood WarningFFCClarke, Morgan, Oconee, Oglethorpe, Walton4 hr
Aug 4, 11:12 AM EDTSpecial Weather StatementFFCBanks, Jackson, Madison63 min
Aug 4, 12:07 PM EDTAreal Flood WarningFFCBanks, Barrow, Hall, Jackson, Madison4 hr
Aug 4, 12:24 PM EDTSpecial Weather StatementFFCHall, White66 min
Aug 4, 2:13 PM EDTSpecial Weather StatementFFCCandler17 min
Aug 4, 2:14 PM EDTSpecial Weather StatementFFCDooly31 min
Aug 4, 2:54 PM EDTSpecial Weather StatementFFCToombs36 min
Aug 4, 3:08 PM EDTSpecial Weather StatementFFCJohnson, Washington37 min
Aug 4, 3:16 PM EDTSpecial Weather StatementFFCDawson29 min
Aug 4, 3:51 PM EDTSpecial Weather StatementFFCJohnson24 min
Aug 4, 3:58 PM EDTSpecial Weather StatementFFCLaurens32 min
Aug 4, 4:00 PM EDTSpecial Weather StatementFFCTelfair30 min
Aug 4, 4:16 PM EDTSpecial Weather StatementFFCEmanuel29 min
Aug 4, 5:07 PM EDTSpecial Weather StatementFFCMontgomery, Toombs23 min
Aug 4, 5:35 PM EDTSpecial Weather StatementFFCMontgomery, Toombs40 min
Aug 4, 5:42 PM EDTSpecial Weather StatementFFCTaliaferro, Warren33 min
Aug 4, 7:43 PM EDTSpecial Weather StatementFFCWhitfield32 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.